Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 384, NWS Jackson, MS

November 23, 2004Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Nov 23, 2004, 7:36 PM CST for Morehouse Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 23, 2004, 7:36 PM CST (01:36 UTC)
Expired
Nov 23, 2004, 8:30 PM CST
In force
54 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Morehouse Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 179 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 23, 2:00 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2004-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2004-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1370 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
1.9
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 240136
SVRJAN
LAC067-240230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
736 PM CST TUE NOV 23 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF BASTROP

* UNTIL 830 PM CST

* AT 736 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH OF BASTROP...AND
  MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MER ROUGE BY 745 PM CST
  BONITA BY 755 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
TUHNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3273 9201 3259 9188 3269 9166 3300 9147
      3300 9172

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 7:10 PM CST, 26 minutes earlier.

Area forecast discussion, Nov 23, 7:10 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CST TUE NOV 23 2004

.UPDATED...UPDATED ZONES TO ADD WATCH 888 FOR CENTRAL MS COUNTIES.

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THRU 24/12Z MSZ018-019-025>052 TORNADO WATCH
888 THRU 24/8Z MSZ018-019-025>029>038-040>042
LA...FLASH FLOOD WATCH THRU 24/12Z LAZ007>009-015-016 TORNADO WATCH
885 THROUGH 24/03Z LAZ007>009-015-016
AR...FLASH FLOOD WATCH THRU 24/12Z ARZ074-075 TORNADO WATCH 885
THROUGH 24/03Z ARZ074-075

&&
Hazardous weather outlook, Nov 23, 2:30 PM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CST TUE NOV 23 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
242030-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
230 PM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI LATE
THIS AFTERNOON AND TONIGHT.  SCATTERED SEVERE THUNDERSTORMS ARE
EXPECTED OVER EAST MISSISSIPPI	TONIGHT.

AN INTENSE UPPER LEVEL LOW PRESSURE SYSTEM OVER THE SOUTHERN
PLAINS WILL CONTINUE TO MOVE EAST TOWARD THE LOWER MISSISSIPPI
VALLEY REGION TONIGHT.	A VERY WARM AND UNSTABLE AIRMASS IS IN
PLACE. SEVERE THUNDERSTORMS ARE ERUPTING OVER CENTRAL LOUISIANA
ALONG A WARM FRONT...AND THEY WILL MOVE INTO AREAS WEST OF THE
MISSISSIPPI RIVER BEFORE DARK.

WIND FLOW THROUGH THE ATMOSPHERE WILL INCREASE DRAMATICALLY BY
LATE AFTERNOON AS THE INTENSE LOW PRESSURE SYSTEM PIVOTS THIS
WAY. A STRONG UPPER LEVEL JET WILL SWING INTO THE LOWER
MISSISSIPPI RIVER VALLEY AS THE ASSOCIATED LOWER LEVEL JET
PUNCHES INTO THE AREA. THIS WILL RESULT IN A POWERFUL STORM
ENVIRONMENT WITH INTENSE WIND SHEAR THROUGH THE ATMOSPHERE AND
ABUNDANT MOISTURE AND INSTABILITY TO PRODUCE  LONG LIVED
SUPERCELL THUNDERSTORMS. THE INTENSE WIND SHEAR IN PLACE WILL
RESULT IN  TORNADO DEVELOPMENT PROGRESSING FROM WEST TO EAST...
ESPECIALLY IN AREAS ALONG AND WEST OF INTERSTATE 55 THROUGH
TONIGHT .  THESE STORMS WILL ALSO HAVE THE POTENTIAL FOR LARGE
HAIL AND DAMAGING WIND GUSTS TO 80 MPH.

THESE ATMOSPHERIC  CONDITIONS WILL SPREAD ACROSS THE REST OF THE
FORECAST AREA TONIGHT AS THE UPPER LOW PIVOTS TO THE NORTHEAST
AND THE COLD FRONT PROGRESSES EASTWARD. THE POTENTIAL FOR SEVERE
STORMS WILL CONTINUE INTO THE NIGHTTIME HOURS OVER WESTERN AREAS
AND CONTINUE FOR EAST MISSISSIPPI THROUGH SUNRISE.

...FLOODING...
A VERY MOIST AIRMASS WILL LEND TO THUNDERSTORMS WITH TORRENTIAL
RAINFALL OVER MUCH OF THE OUTLOOK AREA TONIGHT. RAINFALL OF TWO
TO THREE INCHES MAY FALL IN A SHORT TIME. SOILS ARE VERY MOIST
AND SUCH INTENSE RAINFALL COULD LEAD TO SIGNIFICANT FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...
A COOLER AIRMASS WILL MOVE IN FOR WEDNESDAY NIGHT AND
THANKSGIVING DAY. A COMBINATION OF DRY AIR...NEAR CALM WINDS AND
CLEAR SKIES...WILL BRING THE POTENTIAL FOR THE AREAS FIRST FREEZE
FRIDAY MORNING. AT THIS TIME...AREAS OVER EAST MISSISSIPPI ALONG
AND NORTH OF I-20 HAVE THE GREATEST POTENTIAL.

...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS..WILL BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Nov 23, 5:42 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TORNADO          10 SW LAKE VILLAGE      33.22N 91.41W
11/23/2004                   CHICOT             AR   EMERGENCY MNGR

            COUPLE OF POWER LINES DOWN ALONG JINNEY AND PORLAND LANE
            REPORTED BY EMERGENCY MANAGEMENT.

0424 PM     TORNADO          START                   32.49N 91.86W
11/23/2004                   RICHLAND           LA   TRAINED SPOTTER

            TORNADO SPOTTED 3 MILES SOUTH OF I-20 NEAR START IN
            RICHLAND PARISH REPORTED BY TRAINED SPOTTER.

&&

GILMORE
Local storm report, Nov 23, 6:17 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             1 S EUDORA              33.11N 91.26W
11/23/2004  0.25 INCH        CHICOT             AR   LAW ENFORCEMENT

&&

GILMORE
Local storm report, Nov 23, 6:24 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     8 E GREENVILLE          33.39N 90.91W
11/23/2004                   WASHINGTON         MS   EMERGENCY MNGR

            ROOF DAMAGE TO GAS STATION REPORTED BY WASHINGTON
            EMERGENCY MANAGEMENT.

&&

GILMORE
Local storm report, Nov 23, 6:52 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     3 NE HOLCOMB            33.79N 89.94W
11/23/2004                   GRENADA            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN 3NE OF HOLCOMB REPORTED BY EMERGENCY
            OPERATIONS MANAGEMENT.

&&

GILMORE
Local storm report, Nov 23, 6:53 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     3 NE HOLCOMB            33.79N 89.94W
11/23/2004                   GRENADA            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN 3NE OF HOLCOMB REPORTED BY EMERGENCY
            OPERATIONS MANAGEMENT.

&&

GILMORE
Local storm report, Nov 23, 7:25 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TSTM WND DMG     5 N SUNFLOWER           33.62N 90.54W
11/23/2004                   SUNFLOWER          MS   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN IN BLAINE

&&

GILMORE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 7:48 PM CSTFlash Flood WarningJANWest Carroll2 hr
Nov 23, 8:32 PM CSTTornado WarningJANFranklin, Richland58 min
Nov 23, 8:33 PM CSTTornado WarningJANFranklin, Richland57 min
Nov 23, 8:54 PM CSTTornado WarningJANCatahoula51 min
Nov 23, 9:05 PM CSTSevere Thunderstorm WarningJANMadison35 min
Nov 23, 9:35 PM CSTSevere Thunderstorm WarningJANEast Carroll25 min
Nov 23, 9:46 PM CSTTornado WarningJANCatahoula, Tensas59 min
Nov 23, 9:55 PM CSTSevere Thunderstorm WarningJANMadison35 min
Nov 23, 10:41 PM CSTSevere Thunderstorm WarningJANConcordia34 min
Nov 23, 11:01 PM CSTTornado WarningJANConcordia39 min
Nov 23, 11:35 PM CSTTornado WarningJANConcordia55 min
Nov 24, 12:49 AM CSTSevere Thunderstorm WarningJANCatahoula46 min
Nov 24, 12:58 AM CSTSevere Thunderstorm WarningJANFranklin, Richland42 min
Nov 24, 1:25 AM CSTSevere Thunderstorm WarningJANCatahoula, Concordia, Tensas50 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.